Alert archive / Arkansas / Wind Advisories in 2026
Wind Advisory 3, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Feb 18, 2026, 11:30 AM CST for 4 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at Feb 19, 2026, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2026, 11:30 AM CST (17:30 UTC)
- In effect from
- Feb 19, 2026, 9:00 AM CST
- Expired
- Feb 19, 2026, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Mississippi County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 88 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
365 WWUS74 KMEG 181730 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1130 AM CST Wed Feb 18 2026 ARZ009-018-026-028-MOZ113-115-191200- /O.NEW.KMEG.WI.Y.0003.260219T1500Z-260220T0000Z/ Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot- Including the cities of Kennett, Caruthersville, Paragould, Piggott, Jonesboro, Blytheville, and Corning 1130 AM CST Wed Feb 18 2026 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST THURSDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Dunklin, Clay, Greene, Craighead, Mississippi, and Pemiscot. * WHEN...From 9 AM to 6 PM CST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Schlessiger
4 follow-up statements
187 WWUS74 KMEG 190325 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 925 PM CST Wed Feb 18 2026 ARZ009-018-026-028-MOZ113-115-200000- /O.CON.KMEG.WI.Y.0003.260219T1500Z-260220T0000Z/ Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot- Including the cities of Paragould, Corning, Blytheville, Jonesboro, Caruthersville, Piggott, and Kennett 925 PM CST Wed Feb 18 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST THURSDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Dunklin, Clay, Greene, Craighead, Mississippi, and Pemiscot. * WHEN...From 9 AM to 6 PM CST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DNM
802 WWUS74 KMEG 191902 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 102 PM CST Thu Feb 19 2026 ARZ009-018-026-028-MOZ113-115-200000- /O.CON.KMEG.WI.Y.0003.000000T0000Z-260220T0000Z/ Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot- Including the cities of Blytheville, Piggott, Kennett, Jonesboro, Caruthersville, Paragould, and Corning 102 PM CST Thu Feb 19 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Dunklin, Clay, Greene, Craighead, Mississippi, and Pemiscot. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AC3
185 WWUS74 KMEG 192050 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 250 PM CST Thu Feb 19 2026 ARZ009-018-026-028-MOZ113-115-200000- /O.CON.KMEG.WI.Y.0003.000000T0000Z-260220T0000Z/ Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot- Including the cities of Blytheville, Piggott, Kennett, Jonesboro, Caruthersville, Paragould, and Corning 250 PM CST Thu Feb 19 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Dunklin, Clay, Greene, Craighead, Mississippi, and Pemiscot. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AC3
795 WWUS74 KMEG 192332 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 532 PM CST Thu Feb 19 2026 ARZ009-018-026-028-MOZ113-115-200045- /O.EXP.KMEG.WI.Y.0003.000000T0000Z-260220T0000Z/ Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot- Including the cities of Blytheville, Paragould, Caruthersville, Piggott, Corning, Jonesboro, and Kennett 532 PM CST Thu Feb 19 2026 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Gusty winds up to 30 mph could still occur through late evening. $$ DNM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Feb 18, 5:55 AM CST, 5 hours 35 minutes earlier. Its key messages:
- Issued at 555 AM CST Wed Feb 18 2026
- Near record warm temperatures are expected through Thursday, with temperatures 15 to 25 degrees above normal both day and night.
- An unsettled weather pattern will begin Thursday, bringing widespread showers and thunderstorms back to the forecast through Saturday.
- Much colder air is anticipated Sunday, with temperatures dropping back toward or slightly below normal into early next week.
Area forecast discussion, Feb 18, 5:55 AM CST, 5 hours 35 minutes before
Area Forecast Discussion...UPDATED National Weather Service Memphis TN 555 AM CST Wed Feb 18 2026 ...New AVIATION... .KEY MESSAGES... Issued at 555 AM CST Wed Feb 18 2026 - Near record warm temperatures are expected through Thursday, with temperatures 15 to 25 degrees above normal both day and night. - An unsettled weather pattern will begin Thursday, bringing widespread showers and thunderstorms back to the forecast through Saturday. - Much colder air is anticipated Sunday, with temperatures dropping back toward or slightly below normal into early next week. && .DISCUSSION... (Tonight through next Tuesday) Issued at 1118 PM CST Tue Feb 17 2026 The latest surface analysis depicts a large 1025mb high just off the east coast of the CONUS. To the west, duplicate 985mb lows are pushing east off the Rockies into the Northern Plains. These strong low pressure systems are pushing cold fronts across the central US and tightening the gradient in its wake. This results in windy conditions across the region. Winds will continue to be elevated overnight as the aforementioned frontal boundary and parent lows inch closer to the region. There is a low (10-30%) chance of sustained winds greater than 25 mph in northeast Arkansas and the Missouri Bootheel. For the same area and into West Tennessee, there are high probabilities (>70%) of greater than 40 mph gusts overnight into Wednesday morning. Due to these probabilities, a Wind Advisory will go into effect from 10 PM Tuesday until 6 AM Wednesday. The pressure gradient will remain tight until the frontal boundary actually crosses the region, which does not appear to be until Thursday. The Wind Advisory may need to be extended and/or expanded in subsequent forecasts but will be evaluated on a day to day basis. Generally, dry and windy conditions will prevail prior to the frontal passage. Temperatures will run 15 to 25 degrees above normal each day and night with highs in the 70s and lows in the upper 50s. Several temperature records could be tied or broken through Thursday. A few WAA showers may squeeze out within the southerly flow regime, but pinpointing of location and amounts is not concrete. The southerly flow ahead of the frontal boundary does increase temperatures and surface moisture profiles. There is a marginal risk (level 1 out of 5) for severe thunderstorms for Thursday afternoon/evening along the KY/TN/MO borders. As we feel the windy conditions ahead of this front, the shear associated with this system is the driving force of this risk. This would be a rather low-topped event as the moisture will struggle to fully saturate the upper levels which could squash rain chances all together. Despite the limiting factor of moisture, 40 kts or more of effective shear roughly perpendicular to the boundary will favor discrete storms development. With early analysis, the LREF probabilities of severe weather ingredients are pinging the medium range of 30-45% of MUCAPE >500 J/kg, MUCIN >-25 J/kg, and bulk shear greater than 30 kts. Given the favored timing of the frontal boundary approach/passage, low level flow will be increasing with diurnal trends. With discrete cells being the favored mode, a low probability exists for damaging winds and a tornado or two. If a cell becomes supercellular, large hail could also be impactful, but it does not appear very moist or cool in the upper levels. Precipitation associated with this activity for Thursday into Friday is rather lackluster, with probabilities of a quarter of an inch or more at 30% or less east of the Mississippi River. This is something to keep an eye on as the other necessary ingredients are there. Temperatures will remain above normal Friday and Saturday and rain chances will linger through Saturday. Higher precipitation amounts are likely to fall in this timeframe, but still remain less than an inch once the low pressure system departs. By Sunday, a strong high pressure system over Canada will sink southeasterly. Monday and Tuesday will be chilly and below normal for the end of February, but temperatures will rebound by midweek next week. DNM && .AVIATION... (12Z TAFS) Issued at 555 AM CST Wed Feb 18 2026 Southwesterly surface wind gusts in excess of 20KT is expected through mid-morning, as stronger winds off the surface mix down. Thereafter, gust potential will gradually wane with a weakening low level pressure gradient and weakening of the low level jet. Area WSR-88D radars indicate the weakening of the low level jet was already underway at 1145Z. MVFR CIGs will erode from west to east this afternoon, but likely reappear this evening, ahead of a low level pressure trough. Isolated -SHRA will likely hold off until after 06Z, with limited impacts to VIS. && .FIRE WEATHER... Issued at 1118 PM CST Tue Feb 17 2026 There is high confidence that fire weather danger will remain low through Thursday as minimum relative humidity values stay around or above 50%. Transport winds will be strong the next couple of days as the pressure gradient tightens in response to an approaching low pressure system. A warming trend will continue through Thursday as strong upper level high pressure builds in. Our next shot at wetting rainfall returns late Thursday and continues through the weekend. Colder and drier conditions are anticipated early next week behind another passing cold front. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...DNM AVIATION...PWB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 9:19 PM CST | Wind Advisory | MEG | Clay, Craighead, Crittenden, Cross, Greene, Mississippi and 2 more | 9 hr |
Nearby
Wind Advisories in Arkansas, 2026Wind Advisories in Missouri, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.